Alabama, 2015Flash Flood and Hail in Alabama, December 23, 2015
December 23, 2015 · NWS MOB · 4 events in 1 county or zone
The combination of an upper level disturbance moving in from the southwest and unseasonably high levels of moisture resulted in isolated severe thunderstorms and flash flooding on the morning of December 23, 2015.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of an upper level disturbance moving in from the southwest and unseasonably high levels of moisture resulted in isolated severe thunderstorms and flash flooding on the morning of December 23, 2015.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Dec 23, 5:35 AM CST, 55 minutes earlier.
Area forecast discussion, Dec 23, 5:35 AM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
535 AM CST WED DEC 23 2015
...SEVERE STORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE ACROSS THE
REGION TODAY AND TONIGHT...
.NEAR TERM /NOW THROUGH WEDNESDAY NIGHT/...A DEEPLY MOIST SOUTHWEST
FLOW ALOFT PERSISTS ACROSS THE CENTRAL GULF COAST REGION EARLY THIS
MORNING BETWEEN A MID LEVEL TROUGH DEEPENING OVER THE ROCKY
MOUNTAINS AND ADJACENT PLAINS STATES AND A RIDGE OF HIGH PRESSURE
LOCATED OVER THE WESTERN ATLANTIC. EARLY MORNING RADAR IMAGERY
SHOWED A LARGE AREA OF RAIN SPREADING ACROSS THE FORECAST AREA AHEAD
OF A SHORTWAVE TROUGH LIFTING NORTHEASTWARD FROM THE VICINITY OF
SOUTHEASTERN LA THROUGH SOUTHWEST AL. A FEW HEAVIER SHOWERS AND
THUNDERSTORMS WERE ALSO LOCATED FROM COASTAL PORTIONS OF SOUTHEAST
MS AND SOUTHWEST AL THROUGH THE INTERIOR NW FL PANHANDLE AND
ADJACENT SOUTH CENTRAL AL WHERE SOME ELEVATED INSTABILITY WAS
AVAILABLE...BUT SO FAR THE STRONGER CELLS HAVE REMAINED BELOW SEVERE
LIMITS AS THE BETTER INSTABILITY HAS REMAINED POSITIONED WELL
OFFSHORE.
THE MOIST SOUTHWEST FLOW PATTERN ALOFT WILL PERSIST ACROSS THE
REGION TODAY. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL
PERSIST THROUGH THE EARLY TO MID MORNING HOURS...THOUGH THE PAST FEW
RUNS OF THE HRRR SHOW A DECREASE IN CONVECTIVE COVERAGE FROM SW TO
NE AFTER 9-10 AM AS THE INITIAL SHORTWAVE TROUGH TRANSLATES
NORTHEAST OF THE REGION. HOWEVER...A DIFLUENT MID LEVEL FLOW PATTERN
WILL BE IN PLACE ACROSS OUR FORECAST AREA LATE THIS MORNING INTO THIS
AFTERNOON AS A NEGATIVELY TILTED SHORTWAVE TROUGH EJECTS FROM THE
CENTRAL PLAINS TO THE UPPER MIDWESTERN STATES AND GREAT LAKES REGION.
MOISTURE AND LIFT WILL BE SUFFICIENT FOR THE DEVELOPMENT OF
ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGH THIS AFTERNOON AND
EVENING...AND WILL MAINTAIN A LIKELY CHANCE ACROSS MUCH OF THE REGION
THROUGH THIS PERIOD. DEEP LAYER SHEAR WILL BE STRONGER OVER
SOUTHEASTERN MS AND INTERIOR SOUTHWEST AL TODAY... WHERE 0-6 KM BULK
SHEAR VALUES WILL AVERAGE 40-45 KNOTS. INSTABILITY WILL ALSO BE ON
THE INCREASE TODAY AS SURFACE DEWPOINTS RANGE FROM THE UPPER 60S TO
AROUND 70 F ACROSS THE REGION. MLCAPE VALUES ARE PROGGED TO INCREASE
TO 500-1000 J/KG OVER EASTERN PORTIONS OF THE CWFA TO A MORE
IMPRESSIVE 1000-1500 J/KG ACROSS SOUTHEAST MS AND INTERIOR SOUTHWEST
AL. THE COMBINATION OF THE STRONG SHEAR...INCREASED INSTABILITY ALONG
WITH 0-1 KM SRH VALUES OF 200- 300 M2/S2 WILL BRING A SEVERE WEATHER
THREAT TO MUCH OF THE REGION TODAY...WITH THE BETTER POTENTIAL OVER
SOUTHEAST MS AND INTERIOR SW AL. A FEW TORNADOES...DAMAGING WINDS AND
LARGE HAIL WILL ALL BE POSSIBLE TODAY. LOCALLY HEAVY RAIN COULD ALSO
RESULT IN LOCALIZED FLOODING. GUSTY SOUTHERLY WINDS ARE EXPECTED
TODAY AHEAD OF THE DEEPENING STORM SYSTEM TO OUR W/NW. WHILE WIND
GUSTS COULD APPROACH ADVISORY THRESHOLDS NEAR THE COAST...THE
EXPECTED NATURE LOOKS BRIEF AND INFREQUENT ENOUGH TO PRECLUDE
ISSUANCE OF ADVISORY WITH THIS PACKAGE.
A SECONDARY SHORTWAVE MAY LIFT NORTHEASTWARD ACROSS THE REGION THIS
EVENING AND TONIGHT...WITH SOME OF THE GLOBAL GUIDANCE INDICATING
ANOTHER ROUND OF CONVECTION DEVELOPING MAINLY ALONG AND EAST OF I-65
AND NEAR THE COAST. A SEVERE THREAT MAY PERSIST AT LEAST INTO THE
EVENING GIVEN AMPLE DEEP LAYER SHEAR/INSTABILITY. WILL MAINTAIN
LIKELY POPS TONIGHT...AND KEEP MENTION OF SEVERE IN THROUGH AT
LEAST THE EVENING. /21
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...A SERIES OF SOUTHERN
STREAM SHORTWAVES MOVE ACROSS THE AREA ON THURSDAY THEN WEAKEN
THURSDAY NIGHT INTO FRIDAY AS UPPER RIDGING BUILDS OVER THE EASTERN
STATES AND A HIGHLY AMPLIFIED LONGWAVE TROF EVOLVES OVER THE WESTERN
STATES. A SERIES OF SHORTWAVES EJECTED DOWNSTREAM FROM THE UPPER TROF
MOVE ACROSS THE PLAINS...AND INTERACT WITH AN OLD REMNANT FRONTAL
BOUNDARY LOCATED FROM THE SOUTHERN PLAINS TO NEAR THE OHIO RIVER
VALLEY...POSSIBLY FORMING SEVERAL SURFACE WAVES MOVING ALONG THE
BOUNDARY THURSDAY NIGHT INTO FRIDAY. WHILE THE BULK OF GUIDANCE SHOWS
THAT THE FRONTAL BOUNDARY WILL BE LOCATED GENERALLY WELL TO THE NORTH
OF THE AREA THROUGH THE PERIOD...THE GFS SHOWS THAT THE BOUNDARY MAY
SHIFT TO OVER THE LOWER MISSISSIPPI RIVER VALLEY THURSDAY
NIGHT...CLOSE TO THE NORTHWESTERN PORTION OF THE FORECAST AREA...BEFORE
PUSHING FURTHER TO THE NORTH. HAVE CONTINUED WITH LIKELY POPS ON
THURSDAY WITH CHANCE POPS FOR MUCH OF THE AREA THURSDAY NIGHT WITH
THE HIGHEST POPS OVER THE INTERIOR NORTHWEST PORTION OF THE AREA.
POPS THEN TAPER OFF TO SLIGHT CHANCE FOR MUCH OF THE AREA FOR
FRIDAY...WITH SLIGHT CHANCE POPS FOLLOWING THROUGH SATURDAY. SURFACE
BASED CAPES INCREASE TO 1500-2000 J/KG CHRISTMAS EVE BUT 0-1 KM
HELICITY VALUES SHOULD REMAIN AT 100 M2/S2 SUGGESTING SOME STRONG
STORMS WILL BE POSSIBLE BUT THE SEVERE STORM POTENTIAL LOOKS LOW AT
THIS TIME. HIGHS WILL BE IN THE MID TO UPPER 70S ON CHRISTMAS
EVE...WITH EVEN WARMER HIGHS FOR CHRISTMAS RANGING FROM THE MID 70S
NEAR THE COAST TO AROUND 80 INLAND. HIGHS ON CHRISTMAS EVE WILL BE
ABOUT 2 DEGREES BELOW THE RECORD HIGHS AT MOBILE AND PENSACOLA...AND
MAY TIE OR BREAK THE RECORD OF 77 AT MOBILE ON CHRISTMAS. LOWS WILL
BE RATHER MILD AND IN THE MID 60S CHRISTMAS EVE NIGHT AND CHRISTMAS
NIGHT. /29
.LONG TERM /SATURDAY THROUGH TUESDAY/...THE HIGHLY AMPLIFIED LONGWAVE
TROF OVER THE WESTERN STATES EVOLVES INTO A CUT OFF LOW OVER THE
EXTREME SOUTHWEST STATES ON SATURDAY...WHICH PROGRESSES SLOWLY ACROSS
THE SOUTH CENTRAL STATES THROUGH MONDAY USING THE PREDOMINATE
SOLUTIONS OF THE ECMWF/CMC/NAEFS/UKMET...THEN IS EXPECTED TO LIFT OFF
TOWARDS THE GREAT LAKES REGION THROUGH TUESDAY. AN ASSOCIATED SURFACE
LOW PASSES NORTH OF THE AREA LATE IN THE PERIOD AND IS EXPECTED TO
BRING A COLD FRONT THROUGH THE AREA LATE MONDAY NIGHT INTO TUESDAY.
WILL HAVE SLIGHT CHANCE POPS ON SATURDAY INCREASE TO CHANCE TO GOOD
CHANCE POPS FOR MUCH OF THE AREA FOR MONDAY AND MONDAY NIGHT AHEAD OF
THE FRONT...THEN CHANCE POPS FOLLOW FOR MOST OF THE AREA TUESDAY.
HIGHS ON SATURDAY AND SUNDAY WILL BE IN THE MID TO UPPER 70S...THEN
TRENDING COOLER BY TUESDAY WITH HIGHS IN THE 60S. LOWS SATURDAY NIGHT
AND SUNDAY NIGHT WILL BE IN THE MID 60S...THEN TRENDING COOLER TO THE
50S FOR TUESDAY NIGHT IN THE WAKE OF THE FRONT. /29
&&
.MARINE...SOUTHERLY WINDS INCREASE TODAY THEN SUBSIDES TONIGHT
INTO THURSDAY AS A STORM SYSTEM MOVES ACROSS OUR REGION. WINDS AND
SEAS WILL BE HIGHER NEAR SCATTERED TO NUMEROUS STORMS. AREAS OF
DENSE FOG WILL BE POSSIBLE THROUGH LATE WEEK PARTICULARLY IN BAYS AND
COASTAL WATERS DURING THE EVENING AND OVERNIGHT HOURS. A LIGHT TO
MODERATE SOUTHERLY FLOW FOLLOWS FOR FRIDAY THEN GRADUALLY INCREASES
THROUGH SUNDAY AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 74 67 76 65 / 80 70 70 30
PENSACOLA 76 69 75 66 / 80 70 60 30
DESTIN 76 69 75 66 / 80 70 50 20
EVERGREEN 77 67 79 65 / 80 70 60 30
WAYNESBORO 75 65 78 66 / 80 60 60 40
CAMDEN 76 67 78 66 / 80 70 60 40
CRESTVIEW 75 69 78 65 / 90 70 50 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR ALZ265-266.
FL...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR FLZ202-204-206.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST THURSDAY FOR GMZ631-632-650-
655-670-675.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOBHazardous weather outlook, Dec 22, 7:13 PM CST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
713 PM CST TUE DEC 22 2015
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-240115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
713 PM CST TUE DEC 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TONIGHT
A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT
INTO EARLY WEDNESDAY MORNING. DAMAGING WINDS AND ISOLATED TORNADOES
WILL BE THE MAIN THREATS.
A MODERATE RISK FOR DANGEROUS RIP CURRENTS CAN BE EXPECTED ALONG THE
GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE THREAT FOR SEVERE WEATHER WILL INCREASE ACROSS THE REGION EARLY
WEDNESDAY MORNING AND CONTINUE THROUGH WEDNESDAY EVENING...ESPECIALLY
ALONG AND WEST OF THE INTERSTATE 65 CORRIDOR. TORNADOES...DAMAGING
WINDS...AND LARGE HAIL ARE ALL THREATS. MORE DETAILS ON THE TIMING
AND THREAT AREAS WILL BE PROVIDED AS THE EVENT DRAWS CLOSER IN TIME.
PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH WEDNESDAY NIGHT. STORM
TOTAL RAINFALL OF 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS ARE
EXPECTED. ISOLATED INSTANCES OF FLASH OR AREAL FLOODING ARE POSSIBLE
ACROSS COASTAL AREAS OF ALABAMA AND NORTHWEST FLORIDA STRETCHING
NORTH OVER PARTS OF SOUTH CENTRAL ALABAMA. LOCALIZED FLOODING OF
URBAN AND POOR DRAINAGE AREAS WILL BE LIKELY.
A HIGH RISK FOR DANGEROUS RIP CURRENTS CAN BE EXPECTED ALONG THE
GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS WILL LIKELY BE
REQUIRED ON WEDNESDAY.
GMZ630>635-650-655-670-675-240115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
713 PM CST TUE DEC 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TONIGHT
DENSE FOG ACROSS MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF
PASCAGOULA COULD REDUCE VISIBILITY TO 1/2 OF A NAUTICAL MILE OR
LESS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HAZARDOUS WIND AND WAVE CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED
WEDNESDAY AND WEDNESDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS WILL
ALSO BE POSSIBLE DURING THIS TIME FRAME. ALSO...AREAS OF DENSE FOG
CAN BE EXPECTED BY WEDNESDAY AND CONTINUE THROUGH MUCH OF THE WEEK.
In the hours before
Special weather statement, Dec 23, 2:34 AM CST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
234 AM CST WED DEC 23 2015
ALZ263-265-230915-
MOBILE CENTRAL AL-MOBILE COASTAL AL-
234 AM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE AND COASTAL MOBILE IN SOUTHWEST ALABAMA UNTIL 315 AM CST...
AT 233 AM CST...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
PASCAGOULA...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
MOBILE... PRICHARD... BAYOU LA BATRE...
GRAND BAY... TILLMANS CORNER... THEODORE...
MIDTOWN MOBILE... REGIONAL AIRPORT IN WEST MOBILE...
CODEN... I10 AND I65... I65 AND US 45...
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING AND BRIEF GUSTY WINDS TO AROUND 40 MPH.
IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES.
MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID
USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3032 8826 3038 8824 3039 8830 3037 8830
3041 8835 3039 8840 3079 8841 3074 8799
3071 8801 3074 8803 3068 8803 3074 8805
3061 8812 3060 8811 3061 8810 3036 8819
3037 8824
TIME...MOT...LOC 0833Z 205DEG 47KT 3034 8839Special weather statement, Dec 23, 4:46 AM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
446 AM CST WED DEC 23 2015
ALZ261-263-265-231115-
MOBILE INLAND AL-MOBILE CENTRAL AL-MOBILE COASTAL AL-
446 AM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...INLAND
MOBILE...CENTRAL MOBILE AND COASTAL MOBILE IN SOUTHWEST ALABAMA UNTIL
515 AM CST...
AT 445 AM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR THEODORE...
MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MOBILE... PRICHARD... CHICKASAW...
BAYOU LA BATRE... GRAND BAY... DOWNTOWN MOBILE...
TILLMANS CORNER... THEODORE... MIDTOWN MOBILE...
REGIONAL AIRPORT IN WEST MOBILE... CODEN...
I65 AND I165...
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...WIND GUSTS UP
TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY
HEAVY RAIN.
SEEK SAFE SHELTER INDOORS UNTIL THE STORM HAS PASSED.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.
LAT...LON 3038 8825 3037 8830 3043 8840 3053 8840
3090 8827 3077 8801 3072 8802 3072 8801
3075 8799 3068 8800 3075 8804 3066 8803
3064 8806 3048 8810 3034 8826
TIME...MOT...LOC 1045Z 219DEG 40KT 3053 8824Special weather statement, Dec 23, 5:23 AM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
523 AM CST WED DEC 23 2015
ALZ262-264-FLZ201-231230-
BALDWIN CENTRAL AL-BALDWIN INLAND AL-ESCAMBIA INLAND FL-
523 AM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN AND INLAND BALDWIN IN SOUTHWEST ALABAMA...AND INLAND ESCAMBIA
IN NORTHWEST FLORIDA UNTIL 630 AM CST...
AT 522 AM CST...A STRONG THUNDERSTORM WAS LOCATED OVER DAPHNE...
MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
DAPHNE... FAIRHOPE... BAY MINETTE...
SPANISH FORT... ROBERTSDALE... LOXLEY...
SILVERHILL... I65 AND AL 287... I65 AND AL 59...
STAPLETON... I65 AND AL 225...
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...WIND GUSTS UP
TO 45 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN. WINDS THIS
STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL
UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SEEK SAFE SHELTER INDOORS UNTIL THIS STORM HAS PASSED.
THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3065 8791 3065 8792 3064 8792 3072 8794
3075 8792 3074 8799 3075 8798 3077 8799
3081 8799 3083 8794 3086 8798 3093 8793
3092 8791 3082 8792 3080 8793 3080 8792
3076 8792 3109 8781 3072 8740 3046 8790
TIME...MOT...LOC 1122Z 229DEG 21KT 3063 8790Special weather statement, Dec 23, 6:11 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
611 AM CST WED DEC 23 2015
ALZ261-263-265-231300-
MOBILE INLAND AL-MOBILE CENTRAL AL-MOBILE COASTAL AL-
611 AM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...INLAND
MOBILE...CENTRAL MOBILE AND COASTAL MOBILE IN SOUTHWEST ALABAMA UNTIL
700 AM CST...
AT 609 AM CST...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST
OF GRAND BAY... MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MOBILE... PRICHARD... SARALAND...
SATSUMA... CHICKASAW... CREOLA...
GRAND BAY... DOWNTOWN MOBILE... TILLMANS CORNER...
THEODORE... MIDTOWN MOBILE...
REGIONAL AIRPORT IN WEST MOBILE...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 45 MPH...
SMALL HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN. WINDS THIS
STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL
UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SEEK SAFE SHELTER INDOORS UNTIL THIS STORM HAS PASSED.
THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3039 8838 3084 8842 3108 8825 3090 8796
3087 8799 3083 8794 3081 8799 3078 8800
3076 8802 3073 8801 3074 8802 3067 8803
3068 8803 3075 8804 3074 8805 3065 8803
3066 8804 3057 8809 3053 8808 3039 8837
TIME...MOT...LOC 1209Z 227DEG 40KT 3055 8839Event by event
2 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Mobile
- When
- December 23, 6:30 AM CST to 6:31 AM CST
- Where
- Mobile County, 5.81 mi NNW of Grand Bay
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 30.550, -88.380
Thunderstorm wind gusts around 60 mph downed trees across the road at Fort Lake Rd and Gaston Loop Rd.
Thunderstorm Wind, Mobile
- When
- December 23, 6:48 AM CST to 6:49 AM CST
- Where
- Mobile County, 2.16 mi NNW of Theodore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.580, -88.180
Thunderstorm wind gusts around 60 mph downed trees and power lines on Old Pascagoula Rd near Carrol Plantation Rd.
Hail, Mobile
- When
- December 23, 7:00 AM CST to 7:01 AM CST
- Where
- Mobile County, Navco
- Measured
- 2 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.630, -88.100
Flash Flood, Mobile
- When
- December 23, 7:05 AM CST to 9:00 AM CST
- Where
- Mobile County, 0.91 mi NE of Grand Bay to 0.57 mi S of Kushla
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 30.480, -88.340
Four to six inches of rain fell in a short time over central and southern Mobile County. This resulted in flooding across numerous areas and numerous road closures. Grand Bay Fire Department conducted a water rescue at Highway 188 and Ferland Road. Another water rescue was conducted on Golf Way Drive in Prichard. Water was reported in a home on Kent Street in Mobile.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Mississippi, December 23, 201511 deaths · 64 injured · $12 million · EF4 · 8 events
- Tornadoes and Flash Flooding in Tennessee, December 23, 20155 deaths · 7 injured · $7.8 million · EF3 · 16 events
- Tornadoes and Flash Flooding in Tennessee, December 23, 2015$1.5 million · EF4 · 16 events
- Tornado and Hail in Arkansas, December 23, 20151 death · $885,000 · EF1 · 25 events
- Storm Surge and Blizzard in Alaska, December 23 to 28, 20151 death · 85 kt wind · 8 events
- Winter Storm and Heavy Snow in Idaho, December 23 to 24, 20151 death · 5 events
- Tornado and Hail in Arkansas, December 23, 2015$100,000 · EF2 · 6 events
- Tornadoes and Damaging Winds in Indiana, December 23, 20151 injured · $313,000 · EF1 · 29 events
- Flash Flood and Flood in Kentucky, December 23, 2015$585,000 · 1.75 in hail · 40 events
- Tornado and Damaging Winds in Kentucky, December 23, 20153 injured · $229,000 · EF1 · 9 events
- Tornadoes and Hail in Illinois, December 23, 2015$485,000 · EF1 · 17 events
- Tornado and Damaging Winds in Michigan, December 23, 2015$570,000 · EF1 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612734, 612735, 612733, 612690.